Alert archive / Massachusetts / Special Weather Statements in 2014
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 7, 2014, 5:07 PM EDT for Barnstable County, Massachusetts. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2014, 5:07 PM EDT (21:07 UTC)
- Expired
- Aug 7, 2014, 5:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
County Barnstable County, MA
The radar
The Boston radar (KBOX), 85 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:24 PM EDT | HAIL 0.75 | Dennis, MA | |
| Aug 7, 5:25 PM EDT | HAIL 0.75 | Yarmouth, MA | |
| Aug 7, 5:29 PM EDT | HAIL 0.75 | West Harwich, MA | DIME SIZE HAIL |
| Aug 7, 5:35 PM EDT | HAIL 1 | Harwich, MA | QUARTER SIZE HAIL IN HARWICHPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
438
WWUS81 KBOX 072107
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT THU AUG 7 2014
MAZ022-072145-
BARNSTABLE-
507 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM IN SOUTHEASTERN BARNSTABLE COUNTY...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER YARMOUTH...OR NEAR BARNSTABLE...MOVING
SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...YARMOUTH...SANDWICH...DENNIS...HARWICH...
CHATHAM AND HYANNIS.
LAT...LON 4155 6999 4154 7000 4154 7001 4158 6999
4167 7004 4166 7019 4163 7024 4165 7026
4162 7032 4164 7035 4161 7039 4172 7048
4174 7039 4172 7027 4172 7034 4171 7033
4171 7026 4174 7022 4176 7014 4162 6998
TIME...MOT...LOC 2107Z 324DEG 19KT 4170 7025
$$
FRANKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:01 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 7, 4:01 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT THU AUG 7 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...SOME OF WHICH MAY BE STRONG TO SEVERE WITH THREATS FOR HAIL AND GUSTY WINDS. HIGH PRESSURE WILL DOMINATE FROM THIS WEEKEND INTO EARLY NEXT WEEK. LOW PRESSURE MAY APPROACH AROUND THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 400 PM UPDATE... UPPER LEVEL TROUGH AND ASSOCIATED CLOSED LOW WILL REMAIN ACROSS THE REGION LATE THIS AFTERNOON. THIS ANOMALOUS LOW HAS DROPPED 500 MB TEMPS DOWN TO -19C PER SPC MESO SITE AND AT 700MB THE 0C LINE HAS SUNK SOUTH OF LONG ISLAND. THIS HAS CREATED A STRONG COLD POOL OVER THE REGION. BECAUSE OF THE HEATING OF THE DAY COMBINED WITH THIS COLD POOL...LAPSE RATES HAVE STEEPEN GREATLY ALLOWING FOR CONVECTION TO DEVELOP. LATEST MESO-ANALYSIS SHOWERS THE BETTER MID-LEVEL LAPSE RATES HAVE SHIFTED MORE TOWARD PORTLAND ME AND MANCHESTER NH. MU CAPE VALUES ARE STILL 1000 J/KG. OVER THE NEXT FEW HOURS BELIEVE THE STORM COVERAGE WILL DISSIPATE AND BE MORE CONFINED TO THE EAST MASS COASTLINE. K INDEX VALUES HAVE DROPPED A LOT ACROSS THE CT/WESTERN MASS SO DO NOT ANTICIPATE ANY MORE STORMS TO DEVELOP. ALSO THE ATMOSPHERE HAS BEEN WORKED OVER A LOT FROM THE STORMS ACROSS CENTRAL AND NE MASS SO THIS TREND IS DOWNWARD. COLD POOL CONTINUES TO DROP SO RI AND SE MASS/CAPE WILL BE THE PRIMARY FOCUS OVER THE NEXT HOUR OR TWO AS THAT ATMOSPHERE IS RIPE. AGAIN WHERE THE SEA BREEZE HAS DEVELOPED...COULD BE THE MAIN FOCUS ON THE STRONGER STORMS. TONIGHT... SHOWERS AND THUNDERSTORMS WILL COME TO AN END AFTER SUNSET. THIS WILL ALLOW FOR HIGH PRESSURE TO BUILD INTO THE REGION. CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW FOR RADIATIONAL COOLING. OVERNIGHT TEMPS WILL DROP TO THE LOW TO MID 50S WITH THE METRO REGIONS NEAR BOS/PVD DROPPING DOWN TO 60F. BECAUSE OF THE PRECIP THIS AFTERNOON...LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION AS WEAK INVERSION SETS UP. THIS WILL ALLOW FOR FOG TO DEVELOP...ESP IN VALLEY AND TYPICALLY PRONE REGIONS. LOW CONFIDENCE ON HOW DENSE IT WILL BE SO THIS WILL NEED TO BE WATCHED OVERNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... FRIDAY INTO FRIDAY NIGHT... WEAK HIGH PRESSURE WILL CONTINUE INTO TOMORROW. HOWEVER WITH THE UPPER LEVEL TROUGH AND COLD CORE LOW OVER US THERE IS A LOW PROBABILITY OF A FEW ISOLATED SHOWERS. BEST LOCATION WILL BE ACROSS THE NORTH AND EASTERN PORTION OF THE REGION...CLOSEST TO THE COLD POOL. SOME CAPE INDICES REACH CLOSE TO 1000 J/KG AND WITH LAPSE RATES STEEPENING AGAIN...CAN NOT RULE OUT SMALL HAIL AND GUSTY WINDS. THESE SHOWERS WILL NOT BE AS WIDESPREAD AS TODAY...BUT VERY ISOLATED IN NATURE. ANY SHOWERS/STORMS THAT DEVELOP WILL DISSIPATE BY SUNSET LEADING TO ANOTHER ROUND OF CLEAR COOL NIGHT. ALTHOUGH NOT AS COOL AS TONIGHT...TEMPS WILL DROP DOWN TO THE MID 50S TO LOW 60S. ANOTHER ROUND OF PATCHY GROUND FOG IS POSSIBLE OVERNIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... OVERVIEW AND MODEL PREFERENCES... MEDIUM RANGE MODEL SUITE CONTINUES TO SIGNAL AN EXTENDED PERIOD OF DRY CONDITIONS AS H5 UPPER PATTERN THE EASTERN HALF OF THE U.S. INDICATES RIDGE BUILDING FROM THE GREAT LAKES TO HUDSON BAY SLOWLY SHIFTING E INTO EARLY NEXT WEEK. BEYOND MIDDAY TUESDAY...MODELS AND ENSEMBLES INDICATING THIS BROAD PATTERN SHIFTS OFFSHORE WHILE H5 SHORT WAVE DIGS OUT OF CENTRAL CANADA...APPROACHING THE GREAT LAKES AROUND MID WEEK WITH LOWERING HEIGHTS AND SURFACE LOW PRES WAVE MOVING SE. THE QUESTION AT THIS POINT WILL BE HOW AMPLIFIED THIS PATTERN BECOMES BEYOND WEDNESDAY...WHETHER IT WILL SLOW DOWN OR REMAIN PROGRESSIVE. AT THIS POINT...SIGNAL IS FOR PROGRESSION LATE INTO THE MEDIUM RANGE PERIOD. AT THE SURFACE...LOOKS LIKE AN EXTENDED PERIOD OF DRY PLEASANT CONDITIONS INTO AT LEAST TUESDAY...THEN EXPECT CLOUDS AND CHANCE POPS TO PUSH IN WITH INCREASING HUMIDITY ON S-SW WINDS AROUND THE LATE TUE THROUGH LATE WED TIMEFRAME. NOTING OP MODEL RUNS ARE IN FAIRLY GOOD AGREEMENT...THOUGH SOME QUESTIONS AS TO THE TIMING OF THE ONSET AND EXIT OF THE PRECIP AS ONE WOULD EXPECT THIS FAR OUT. USED A BLEND OF OPERATIONAL MODELS EARLY...THEN LEANED TOWARD AN OP MODEL AND ENSEMBLE BLEND AFTER MONDAY. DETAILS... SATURDAY THROUGH MONDAY... HIGH PRES RIDGE AT SURFACE AND ALOFT SLOWLY BUILDS OUT OF THE GREAT LAKES REGION SAT ACROSS THE NORTHEAST SUN AND MON WILL PROVIDE PLEASANTLY DRY SUMMER WEATHER. DEWPTS WILL RUN IN THE 50S ON SAT...THEN MAY APPROACH THE LOWER 60S ESPECIALLY ALONG THE COAST BOTH SUN AND MON. EXPECT TEMPS TO RUN CLOSE TO SEASONAL NORMS ALL THREE DAYS...EXCEPT MAY DROP TO AROUND 5 DEGS BELOW NORMS ACROSS THE HIGHER TERRAIN OF SW NH/W MA EACH NIGHT WITH LIGHT/VRBL OR CALM WINDS. THE LIGHT PRES GRADIENT ACROSS THE REGION ALSO SIGNALS WEAK SEA BREEZES ALONG THE COAST...SO TEMPS COULD BE A BIT COOLER THERE. EXPECT HIGHS EACH DAY WILL REACH EITHER SIDE OF 80...POSSIBLY AS HIGH AS THE MID 80S ACROSS THE LOWER CT VALLEY. TUESDAY... MODELS CONTINUE TO SIGNAL H5 SHORT WAVE DIGGING OUT OF CENTRAL CANADA TOWARD THE GREAT LAKES. WINDS WILL BECOME MORE S-SW OVER TIME AHEAD OF THIS SYSTEM...WHICH WILL ALSO BRING MID AND HIGH CLOUDS WITH WARM AIR ADVECTION. LOOKS LIKE SUBSIDENCE FROM THE HIGH TO THE E MAY HOLD THROUGH THE DAYLIGHT HOURS...THEN MAY START TO SEE CHANCE POPS MOVE INTO WESTERN AREAS AFTER MIDNIGHT TUE NIGHT. STILL SOME QUESTION AS TO TIMING OF THE APPROACHING SYSTEM. WEDNESDAY AND THURSDAY... SIGNAL REMAINS TO KEEP THE SHORT WAVE PROGRESSIVE ACROSS THE REGION WED/WED NIGHT...THOUGH LOOKS LIKE BEST SHOT FOR SCT SHOWERS/ISOLD TSTMS. 12Z GFS REMAINS THE SLOWER OF THE THREE MAIN OP MODEL RUNS IN KEEPING THE BACK EDGE OF THE PRECIP ACROSS THE REGION THROUGH AT LEAST MIDDAY THU...WHILE THE 00Z EC AND 12Z GGEM PUSHES OFFSHORE BY THEN. HOWEVER...12Z EC IS STARTING TO SIGNAL SLOWER PROGRESSION AS WELL...SO SOMETHING TO KEEP AN EYE ON. FOR NOW...HAVE CARRIED SLIGHT CHANCE POPS THROUGH MIDDAY THU AND DID KEEP MENTION OF ISOLD TSTMS...THEN DRY CONDITIONS...BUT LOWER CONFIDENCE ON THIS PORTION OF THE FORECAST DUE TO TIMING ISSUES. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...HIGH CONFIDENCE. VFR FOR MANY OF THE SITES. HOWEVER...-SHRA AND SOME TSRA HAVE DEVELOPED ACROSS THE REGION AND SHOULD LAST INTO THE EVENING HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND POSSIBLY EVEN SMALL HAIL. ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW- WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE WINDS OVERNIGHT. FRIDAY INTO FRIDAY NIGHT...VFR WITH SCT-BKN CIGS AROUND 5 KFT UNDER BREEZY NW- FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY ACROSS THE NORTHERN TERMINALS...BUT HAVE LOW CONFIDENCE. PATCHY GROUND FOG COULD DEVELOP AGAIN OVERNIGHT. KBOS TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA SHOULD IMPACT THE TERMINAL THIS AFTERNOON BEFORE ENDING BY SUNSET. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. OUTLOOK...SATURDAY THROUGH TUESDAY... HIGH CONFIDENCE THROUGH PERIOD. SATURDAY THROUGH MONDAY...VFR CONDITIONS. MAY SEE LATE NIGHT/EARLY MORNING FOG EACH NIGHT...WITH BEST SHOT SAT NIGHT. SEA BREEZES LIKELY EACH DAY. TUESDAY...VFR. MID AND HIGH CLOUDS WILL BEGIN TO MOVE ACROSS THE REGION AHEAD OF APPROACHING SYSTEM. MAY SEE WIDELY SCT SHOWERS MOVE INTO CT VALLEY AND N CT TUE AFTERNOON...BUT LOWER CONFIDENCE ON THIS TIMING. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE. STILL A LINGERING SOUTH SWELL ACROSS THE SOUTHERN WATERS BUT THIS WILL DISSIPATE OVER THE NEXT FEW HOURS. MAIN CONCERN THIS AFTERNOON AND EARLY THIS EVENING IS FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG WITH GALE FORCE WINDS AND FREQUENT LIGHTNING. OVERNIGHT...THE WEATHER WILL QUIET DOWN AND CONTINUE INTO FRIDAY UNDER NW-WINDS. GOOD BOATING WEATHER IS EXPECTED THROUGH FRIDAY NIGHT. OUTLOOK...SATURDAY THROUGH TUESDAY...HIGH CONFIDENCE. SATURDAY-MONDAY NIGHT...EXPECT W-NW WINDS AT 10 KT OR LESS THROUGH SUN...SHIFTING TO E-SE SUN NIGHT-MON. SEAS 3 FT OR LESS. TUESDAY...SE WINDS AROUND 10 KT. SEAS UP TO 3 FT ON THE OUTER WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DUNTEN/EVT NEAR TERM...DUNTEN SHORT TERM...DUNTEN LONG TERM...EVT AVIATION...DUNTEN/EVT MARINE...DUNTEN/EVT
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 348 AM EDT THU AUG 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Aug 7, 4:56 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0210 PM HAIL SCITUATE 42.19N 70.73W
08/07/2014 M1.00 INCH PLYMOUTH MA PUBLIC
0213 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.00 INCH CHESHIRE NH EMERGENCY MNGR
0224 PM HAIL ASHBURNHAM 42.63N 71.90W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0228 PM HAIL GRAFTON 42.20N 71.68W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0247 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 E0.75 INCH WORCESTER MA PUBLIC
0251 PM HAIL WEST FITCHBURG 42.58N 71.84W
08/07/2014 M0.75 INCH WORCESTER MA AMATEUR RADIO
0256 PM HAIL MANCHESTER 42.98N 71.44W
08/07/2014 M0.75 INCH HILLSBOROUGH NH PUBLIC
0305 PM HAIL FRANKLIN 42.09N 71.39W
08/07/2014 M0.75 INCH NORFOLK MA PUBLIC
0313 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 M0.88 INCH WORCESTER MA PUBLIC
0326 PM HAIL STERLING 42.43N 71.75W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0340 PM HAIL MANSFIELD 42.02N 71.22W
08/07/2014 M0.75 INCH BRISTOL MA TRAINED SPOTTER
0356 PM HAIL BROCKTON 42.08N 71.03W
08/07/2014 M1.00 INCH PLYMOUTH MA PUBLIC
0405 PM HAIL NEWBURY 42.80N 71.00W
08/07/2014 M0.88 INCH ESSEX MA PUBLIC
0412 PM LIGHTNING PLYMOUTH 41.96N 70.68W
08/07/2014 PLYMOUTH MA AMATEUR RADIO
LIGHTNING STRUCK SHED ON BETTENCOURT ROAD CAUSING A
FIRE.
0415 PM HAIL PLYMOUTH 41.96N 70.68W
08/07/2014 M0.88 INCH PLYMOUTH MA PUBLIC
DIME TO NICKEL SIZED HAIL LASTING 2 TO 3 MINUTES
0418 PM HAIL SPRINGFIELD 42.12N 72.54W
08/07/2014 M0.75 INCH HAMPDEN MA TRAINED SPOTTER
0421 PM HAIL HOLBROOK 42.15N 71.01W
08/07/2014 M0.88 INCH NORFOLK MA AMATEUR RADIO
0425 PM HAIL RANDOLPH 42.18N 71.05W
08/07/2014 M1.00 INCH NORFOLK MA AMATEUR RADIO
0430 PM HAIL HAMPDEN 42.07N 72.42W
08/07/2014 M0.75 INCH HAMPDEN MA TRAINED SPOTTER
PEA TO DIME SIZE HAIL
0432 PM HAIL HOPEDALE 42.13N 71.54W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0433 PM HAIL BOURNE 41.73N 70.61W
08/07/2014 M0.88 INCH BARNSTABLE MA PUBLIC
0435 PM HAIL SAGAMORE 41.77N 70.53W
08/07/2014 M0.75 INCH BARNSTABLE MA AMATEUR RADIO
&&
RLG/EVTSpecial weather statement, Aug 7, 4:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT THU AUG 7 2014
MAZ006-007-072145-
EASTERN ESSEX-WESTERN ESSEX-
456 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM MOVING INTO NORTH CENTRAL ESSEX COUNTY...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AMESBURY...OR NEAR EXETER...MOVING SOUTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBURYPORT...AMESBURY...IPSWICH...SALISBURY...NEWBURY...MERRIMAC...
ROWLEY...WEST NEWBURY AND SOUTH HAMPTON.
LAT...LON 4286 7085 4287 7082 4282 7081 4281 7087
4280 7083 4281 7081 4279 7081 4271 7078
4276 7081 4275 7083 4271 7083 4271 7080
4269 7077 4266 7081 4286 7104 4289 7093
TIME...MOT...LOC 2056Z 300DEG 16KT 4291 7098
FRANKSpecial weather statement, Aug 7, 4:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 458 PM EDT THU AUG 7 2014 MAZ004-012-072145- NORTHERN WORCESTER-SOUTHERN WORCESTER- 458 PM EDT THU AUG 7 2014 ...STRONG THUNDERSTORM IN SOUTHEASTERN WORCESTER COUNTY... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LEICESTER...OR NEAR WORCESTER...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WORCESTER...SHREWSBURY...WESTBOROUGH...GRAFTON...HOLDEN...AUBURN... NORTHBRIDGE...OXFORD...UXBRIDGE...MILLBURY...CHARLTON...SPENCER... LEICESTER...SUTTON...DOUGLAS...UPTON AND PAXTON. LAT...LON 4221 7201 4232 7189 4224 7161 4204 7165 TIME...MOT...LOC 2058Z 299DEG 16KT 4224 7190 FRANK
Special weather statement, Aug 7, 4:59 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT THU AUG 7 2014
CTZ004-072145-
WINDHAM-
459 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM IN NORTHEASTERN WINDHAM AND NORTHEASTERN
TOLLAND COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WOODSTOCK...OR 14 MILES NORTHEAST OF
MANSFIELD...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...KILLINGLY...PUTNAM...THOMPSON...BROOKLYN...WOODSTOCK...
POMFRET...STERLING AND EASTFORD.
LAT...LON 4172 7183 4195 7213 4196 7211 4196 7210
4197 7210 4201 7204 4192 7181
TIME...MOT...LOC 2059Z 299DEG 16KT 4194 7203
FRANKLocal storm report, Aug 7, 5:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL STAFFORD 41.98N 72.28W
08/07/2014 M1.00 INCH TOLLAND CT AMATEUR RADIO
&&
RLG/EVTSpecial weather statement, Aug 7, 5:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT THU AUG 7 2014
MAZ022-072145-
BARNSTABLE-
507 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM IN SOUTHEASTERN BARNSTABLE COUNTY...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER YARMOUTH...OR NEAR BARNSTABLE...MOVING
SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...YARMOUTH...SANDWICH...DENNIS...HARWICH...
CHATHAM AND HYANNIS.
LAT...LON 4155 6999 4154 7000 4154 7001 4158 6999
4167 7004 4166 7019 4163 7024 4165 7026
4162 7032 4164 7035 4161 7039 4172 7048
4174 7039 4172 7027 4172 7034 4171 7033
4171 7026 4174 7022 4176 7014 4162 6998
TIME...MOT...LOC 2107Z 324DEG 19KT 4170 7025
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:12 PM EDT | Special Weather Statement | BOX | Suffolk | 48 min |
| Aug 7, 1:21 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Aug 7, 1:26 PM EDT | Special Weather Statement | BOX | Plymouth | 49 min |
| Aug 7, 1:32 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 7, 1:40 PM EDT | Special Weather Statement | BOX | Suffolk | 35 min |
| Aug 7, 1:51 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 24 min |
| Aug 7, 1:52 PM EDT | Special Marine Warning | BOX | 23 min | |
| Aug 7, 1:58 PM EDT | Special Marine Warning | BOX | 47 min | |
| Aug 7, 2:10 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 7, 2:14 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 22 min |
| Aug 7, 2:22 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 27 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 47 min |
| Aug 7, 2:33 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
| Aug 7, 2:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 2:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 2:58 PM EDT | Special Weather Statement | BOX | Barnstable | 47 min |
| Aug 7, 3:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 28 min |
| Aug 7, 3:13 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 47 min |
| Aug 7, 3:20 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 40 min |
| Aug 7, 3:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 3:46 PM EDT | Special Weather Statement | BOX | Essex | 44 min |
| Aug 7, 3:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | BOX | Plymouth | 53 min |
| Aug 7, 3:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 45 min |
| Aug 7, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 50 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 46 min |
| Aug 7, 4:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 7, 4:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 7, 4:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 4:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 38 min |
| Aug 7, 4:39 PM EDT | Special Weather Statement | BOX | Barnstable | 51 min |
| Aug 7, 4:56 PM EDT | Special Weather Statement | BOX | Essex | 49 min |
| Aug 7, 4:58 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Aug 7, 5:10 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 50 min |
| Aug 7, 5:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Aug 7, 5:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Aug 7, 5:21 PM EDT | Areal Flood Advisory | BOX | Barnstable | 54 min |
| Aug 7, 5:29 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 25 min |
| Aug 7, 5:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 7, 6:04 PM EDT | Special Marine Warning | BOX | 26 min | |
| Aug 7, 6:07 PM EDT | Special Weather Statement | BOX | Barnstable | 53 min |
| Aug 7, 6:12 PM EDT | Special Weather Statement | BOX | Dukes | 48 min |
| Aug 7, 6:25 PM EDT | Special Weather Statement | BOX | Suffolk | 50 min |
| Aug 7, 6:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 6:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 6:49 PM EDT | Special Marine Warning | BOX | 41 min | |
| Aug 7, 7:03 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 3:47 PM EDT | Special Weather Statement | BOX | Providence | 43 min |
| Aug 7, 5:56 PM EDT | Special Weather Statement | BOX | Kent | 49 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | BOX | 42 min | |
| Aug 7, 4:59 PM EDT | Special Weather Statement | BOX | 46 min | |
| Aug 7, 5:55 PM EDT | Special Weather Statement | BOX | 50 min | |
| Aug 7, 1:39 PM EDT | Special Weather Statement | BOX | Hillsborough | 51 min |
| Aug 7, 1:46 PM EDT | Special Weather Statement | BOX | Cheshire | 29 min |
| Aug 7, 1:48 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 42 min |
| Aug 7, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 43 min |
| Aug 7, 6:10 PM EDT | Special Weather Statement | BOX | Hillsborough | 50 min |
| Aug 7, 6:24 PM EDT | Special Weather Statement | BOX | Hillsborough | 51 min |
Nearby
Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.